Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from extreme fatigue, hypothyroidism and epilepsy. Blood work showed normal. What's wrong?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I've been suffering from extreme fatigue...and for me that means EXTREME. I've got RA, hypothyroidism, epilepsy, fatigue and I are well acquainted. I went to my GP just to make sure nothing was up...all of my blood work came back normal and he ran LOTS of tests.Here's my question: is it possible to have EXTREME fatigue from my chronic illnesses even when they are being treated and the doctor can find nothing wrong?
Posted Fri, 10 Aug 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shanthi.E 6 hours later

Thanks for posting your query.

I am sorry that you are suffering this extreme fatigue.

Yes, it is possible to have extreme fatigue in you with these chronic illnesses. RA is an immunological disease. Though it is treated, the immunological activity continues to happen at a slow rate in the affected joints and other sites.

Also, Hypothyroidism usually manifests as Fatigue. If it is adequately treated, it should not cause fatigue. I hope you are on the right dose of synthyroid and your TSH is monitored every 6 months.

Epilepsy should not cause fatigue if you take Valtrex regularly.

I hope to have answered your query.

Please do write back for further discussion on this.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor